Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Support cones and convexity of sets in ${\mathbb {R}}^n$

Authors: Robert Huotari and Junning Shi
Journal: Proc. Amer. Math. Soc. 124 (1996), 2405-2414
MSC (1991): Primary 41A65; Secondary 41A62
MathSciNet review: 1327019
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss several metric characterizations of convexity of sets in non-smooth finite-dimensional Banach spaces. We describe a setting in which convexity is equivalent to the rotation-invariance of various properties, including almost convexity, radial continuity of the metric projection, and Chebyshevity. One of the tools used is a generalization of norm-smoothness which involves support cones of the unit ball.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 41A65, 41A62

Retrieve articles in all journals with MSC (1991): 41A65, 41A62

Additional Information

Robert Huotari
Affiliation: Department of Mathematics, Idaho State University, Pocatello, Idaho 83209
Address at time of publication: Department of Mathematics and Statistics, Utah State University, Logan, Utah 84322-3900

Junning Shi
Affiliation: Permanent address : Allianz Insurance Company, 3400 Riverside Dr., Suite 300, Burbank, California 91505

Keywords: Metric projection, support cone, convexity
Received by editor(s): April 20, 1994
Received by editor(s) in revised form: February 10, 1995
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society